Skip to Content

I have a severe case of hives over my entire upper body and my thighs. Will hydroxyzine help me?

Responses (4)

kaismama 4 Jan 2014

Yes any antihistamine will. Why do you have hives? If it's part of an allergic reaction you need to go to the er fast.

allie28 4 Jan 2014

I don't know why I have hives. They suddenly appeared
Christmas evening, and have spread all over my upper body and thighs as I mentioned. I went to see a dernatologist last Friday and they took a biopsy and gave me a steroid injection. The injection apparently didn't help and the biopsy will take a while longer. Also went to see my doctor who prescribed the antihistamine. How did you get hives? Just curious, as I think it was my medication. Thanks for your reply.

kaismama 4 Jan 2014

This is why I am asking, if you're on something that you could be reacting too. I never had them. I'm a nurse and I've seen allot of them. Did you start anything new at all, meds, food, clothing, detergent, soap. All those things could be a problem.

lennongurl 4 Jan 2014

Benadryl works the fastest but doesn't last long and makes you sleepy. As a chronic hive sufferer I suggest Zyrtec or Allegra. I have never heard of a biopsy being done on a hive before though? Steroids can help but after it wears off the hives come back.

suziem43 4 Jan 2014

Yes that's a good medicine. I would see a doctor or go to the er to see what's causing the rash? I had that happen to me on and off for months and ended up finding out I had lymes from a tick bite. Don't wait. Are u on any new meds? Take care. Cheers.

allie28 4 Jan 2014

I went to see a dermatologist last week and they gave me a steroid shot which didn't work from my point of view. I also saw a doctor and she put me on the antihestimene which blocks the hestimine that the body produces. I was on a new med for about 2 months, but my doctor told me to discontinue taking it for now. Will let you know how I make out.

angel1662 4 Jan 2014

hello allie28
Sorry for the late reply as I have been not feeling well... with that being said, I think you if u haven't already need to go to the er/hospital asap if your hives r still present... you need to find out what is happening/what is causing u to have hives so it can be treated immediately... let us no how u make out we truly care for your well being...

allie28 4 Jan 2014

Thank you for your comment. I have been to a dermatologist and Urgent Care in RI. They put me on an antihistamine so that it could block the histamine that the body produces. Let you know how I make out.
Allie28

angel1662 5 Jan 2014

hello again allie28...
Sending prayers your way that all works out... have faith, for that is all u need, and I look forward to hearing all is okay... I will add u as a friend asap...

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions